If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Beta Blocker side effect

Collapse

About the Author

Collapse

julie Find out more about julie
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Lisa Salberg
    replied
    I would look at the timing of the medication - talk to your doctor - and discuss changing the time you take the med. Sometimes the simple things help a great deal.

    Lisa

    Leave a comment:


  • julie
    replied
    Well I have always suffered with vivid dreams so I guess I am used to that. thanks.

    Leave a comment:


  • shirleymahoney
    replied
    Julie

    I'm so glad the meds are working for you , i hope they continue to work for a long time to come, and yes they make me wake during the day and have since i started them and the dreams are terrible, but i'm very happy for you

    Shirley

    Leave a comment:


  • michael obrien
    replied
    hi everyone,Its strange ,but I to have a hard time sleeping more than 6 hrs.I thought that beta blockers were supposed to make you tired.Iam now used to this amt. of sleep,and function ok during the day. Julie I am so glad that your condition has improved.I would cont.with the beta blockers especially with your heart responding so favorable. awesome! take care mike

    Leave a comment:


  • Pam Alexson
    replied
    Yeah Burt,

    For me too. If my body is falling down sleepy drunk and I do not quit and at least lie down and try to rest , I will find myself up all night , short of breath , dizzy , nauseated , etc. I think I personally get overtired and overstressed and then my system acts like a cranky overtired infant and keeps the folks up all night. Too bad it is me it's keeping up

    Pam

    Leave a comment:


  • Burton Borrok
    replied
    Hey All you BB imbibers,
    How about those of us who are able to - take a small siesta after lunch, or in the early afternoon. When I have the chance, it sure helps me a great deal. My sleep at night then seems to go better also, without the stress of sleep deprivation.

    If you try it, I’d sure like to know how it works out for you. Just maybe we can find a road to better tolerate what we can’t change.
    Burt

    Leave a comment:


  • Largehearted
    replied
    Julie.

    I have taken BB's since 1990. I cannot remember when I have slept the night through. I wake and turn over at least 3 and sometimes 10 times a night. If I sleep more than 6 hours I am very lucky. But I have learned to live with the dreams and light sleeping for now. It is amazing how much one can accomplish between 3 and 5 AM when the rest of the world is asleep.

    Peace,

    Leon

    Leave a comment:


  • Sarah
    replied
    I don't know the chemical reasons, but bb's have a long history of causing vivid dreams and/or nightmares. Some supposedly cross the blood brain barrier less or not at all, but you would have to ask your doctor which ones that would be.

    In my personal experience metroprolol and propanalol the worst for slepp and nadolol better.

    Leave a comment:


  • julie
    started a topic Beta Blocker side effect

    Beta Blocker side effect

    I had some good news from my cardiologist - since taking beta blockers (since October) my ventricle relaxation has significantly improved. I must admit that I really wanted to stop taking them, not specifically because of the side effects but because I hate the thought of long term use of any medication. However, they are clearly doing me a lot of good. My question is, why is it that since I have been taking them I don't seem to sleep as well. I used to be a fantastic sleeper but now I don't think I sleep well at all. Any thoughts?
Working...
X